NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › Coping › Ketotifen Side Effect: Sleepiness
- This topic has 3 replies, 2 voices, and was last updated 6 years, 9 months ago by Dr. Diana.
June 13, 2016 at 1:24 am #1013FrostParticipant
I have tried Ketotifen in order to deal with the unusual sinus headaches, nasal congestion, and post-nasal drip (possibly EDS/mast cells related) I am suffering from.
I have taken it for 2 days now. Each day, I took two doses, one in the morning, one before bedtime. Each dose was 0.5 mg. The drug seems to help me A LOT.
However, I have been experiencing a significant side effect: extreme sleepiness. During the two days that I’ve been taking the drug, I have slept around 18 hours per day. I feel very sleepy, and slightly dizzy.
Has anyone else experienced this? Is this side effect transient (i.e. will it go away after some initial period), or is it more permanent?
Also, has anyone tried desloratadine as a treatment of “wild” mast cells, and to regulate histamines? It seems like it may also have a stabilizing effect on mast cells: http://www.ncbi.nlm.nih.gov/pubmed/15575942 .
Thanks!June 14, 2016 at 5:34 pm #5960Dr. DianaKeymaster
Hi! I had one patient who had to start with “baby doses” of ketotifen to start because she noticed fatigue. The next time I spoke to her, she was up to 8mg/day (twice the recommended top dose). I’m not advocating such a large dose, but I think of her when considering folks who start ketotifen and suffer with some fatigue. Apparently, some of us get past it! 😉June 14, 2016 at 8:28 pm #5962FrostParticipant
Hi! I had one patient who had to start with “baby doses” of ketotifen to start because she noticed fatigue. The next time I spoke to her, she was up to 8mg/day (twice the recommended top dose). I’m not advocating such a large dose, but I think of her when considering folks who start ketotifen and suffer with some fatigue. Apparently, some of us get past it! 😉
Thanks for the reply!
On my day 3, I did notice significantly less fatigue, so it seems like I might be one of the lucky ones.
I have a related question: If the beneficial effects of Ketotifen are felt very quickly (within first day!), how likely is it that this is due to mast cells stabilization effect? Because, from what I’ve read, this usually takes some time. This would then imply that I am gaining benefits from the drug that is unrelated to the mast cell stabilization effect. Which would lead me to think it’s about H1 blocking. But then again, other H1 blockers are not nearly as effective.June 15, 2016 at 8:48 am #5963Dr. DianaKeymaster
I agree! If you feel benefits at three days, it’s not from cell stabilization. Either another mechanism of the drug, or completely unrelated (you know how up and down our symptoms can be)! No matter what, it’s great to get some relief, right?
- You must be logged in to reply to this topic.